TOTALLY CONFUSED..HAVE HAD A GOITER FOR 8 YRS..TREATED WITH ARMOUR THYROID..THE LAST 2 YEARS BECAUSE OF FINANCIAL REASON,AND NO INSURANCE..I HAVE NOT BEEN TAKING MEDS..OR SEEING A DOCTOR..I WENT TO A CLINIC THIS WEEK..THEY TOLD ME I HAD LOW TSH<0.1..THEY NEVER DID A T3 T4..JUST TSH..THEY CLAIM MY THYROID WORKS ''TOO WELL''..THAT IS NEWS TO ME..I AM SO TIRED..AND HAVE GAIN WEIGHT..SO WITHOUT CHECKING T3 T4..THEY DECIDED TO USE .METHIMAZOLE 10 MG ONCE A DAY..I HAVE NEVER BEEN ON THIS MED...I HAVE READ HOW MANY TREAT THEMSELVES FOR THYROID SITUATIONS..HOW DO YOU TREAT YOUR SELF?...
Sally..they did a T3 T4..and again claim that they are high..and i need to take my METHIMAZOLE..which i am not too happy about..the Doctor actually called me during the weekend and again..after the T3 T4 results..she claims are high..and i need to take METhimazole....they never took a FT3..or FT4 . What is the difference in the FT3 and 4...and the just T3 T4..test...i am so confused. I have had this goiter for 8 yrs..and have been advice by prior Doctors to take Armour Thyroid..which they do not dispense anymore....now they claim i am hyper..not hypo.
Hi catalina55, What are your symptoms ? Do you have heart racing etc. ? When you say you have had a goiter for 8 years can you be more specific ?
I have Toxic Multinodular Goiter, which means that my nodules produce hormone autonomously and so my thyroid hormone level over all can not be controlled by TSH which is actually the pituitary gland that tells the thyroid to make more or less hormone, in my case my TSH is also very low because the nodules are producing too much.
That does not sound like what is goign on with you, but I can tell you that most of my symptoms are Hyper, Exhaustion, weight gain etc. but I also tent to go hyper heart palpitations can't tolerate heat seat a lot etc. Doctors don't usually ever prescribe Methemezole without a Thyroid Uptake and scan so they know what your thyroid function is. In my case I also had several ultrasounds which is what showed the 6 nodules.
I agree with Stella, you need to get your antibodies checked, there are too many unknowns here. I can tell you that I was on Methimazole and had to cut back and eventually stop taking it because it made me too hypo, however, everyone is different and I did discuss going off the Methimazole with my doctor.
Please post more of your symptoms. Have you ever had an Ultrasound?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.